MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1001780-HC
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified lesion in an unknown vessel.During the use with the universal bmw ii guide wire an oct catheter could not pass over the guide wire due to an obstacle on the guide wire, and become stuck.The devices were removed as a single unit and the guide wire was replaced.A new guide wire was used with the same oct catheter successfully.There were no adverse patient effects nor clinical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection and dimensional analysis were performed on the returned device.The reported obstacle was confirmed.The reported difficult to advance and difficult to remove were not confirmed due to the condition of the returned device with the contamination on the guide wire.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficulties appear to be related to circumstances of the procedure.Factors that may contribute to difficulty advancing and removing the guide wire include, but are not limited to challenging anatomy, device support, buildup of procedural contaminants, user technique, and/or damage to the guide wire which likely the result of the reported obstacle on the guide wire.In this case, it is likely that the reported obstacle on the guide wire contributed to the reported difficulties.It is likely that the blue loose contamination was caught on the guide wire from the user procedure gown during preparation during use, mishandling by the user, and/or possibly wiping the guide wire.Fourier transform infrared spectroscopy (ftir) testing was performed to identify the observed ball of fiber like material on the guide wire.Ftir testing result was concluded that the blue loose contamination was approximately 98% similarity to olefin.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22374071
Report Number2024168-2025-06777
Device Sequence Number7953053
Product Code DQX
UDI-Device Identifier08717648025969
UDI-Public(01)08717648025969(11)241008(17)260930(10)4100872
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number1001780-HC
Device Catalogue Number1001780-HC
Device Lot Number4100872
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown